Alert archive / Virginia / Freeze Warnings in 2007
Freeze Warning 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this freeze warning at Apr 8, 2007, 4:05 AM EDT for 23 counties in Virginia; 6 counties in North Carolina. It took effect at Apr 9, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 4:05 AM EDT (08:05 UTC)
- In effect from
- Apr 9, 2007, 12:00 AM EDT
- Expired
- Apr 9, 2007, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
All 29 counties
Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Covington, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 080805 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 405 AM EDT SUN APR 8 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .DESPITE FAIRLY STRONG WINDS OVERNIGHT...TEMPERATURES HAVE DROPPED WELL BELOW FREEZING FOR MOST LOCATIONS EARLY THIS MORNING AND WILL NOT RISE BACK ABOVE FREEZING UNTIL MID MORNING. HIGH PRESSURE OVER THE AREA TONIGHT WILL BRING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING TONIGHT IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-081430- /O.UPG.KRNK.FZ.A.0002.070409T0400Z-070409T1300Z/ /O.NEW.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/ /O.CON.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 405 AM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED ANOTHER FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. WELL BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID 20S...IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ JJ
5 follow-up statements
000 WWUS71 KRNK 081343 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 943 AM EDT SUN APR 8 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID ATLANTIC REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-082145- /O.EXP.KRNK.FZ.W.0003.000000T0000Z-070408T1400Z/ /O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 943 AM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM EDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. TEMPERATURES WILL RISE ABOVE FREEZING ACROSS THE VIRGINIA AND NORTH CAROLINA PIEDMONT AND FOOTHILLS BY 1000 AM EDT THIS MORNING...SO THE FREEZE WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 1000 AM EDT. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID 20S...IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF DAYS. $$ WERT
000 WWUS71 KRNK 082026 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 426 PM EDT SUN APR 8 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID ATLANTIC REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-090430- /O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 426 PM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID 20S...IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF DAYS. $$ HYSELL
000 WWUS71 KRNK 082030 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 430 PM EDT SUN APR 8 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST TOWARD THE MID ATLANTIC REGION TONIGHT BRINGING LIGHTER WINDS AND CLEAR TO PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-091300- /O.CON.KRNK.FZ.W.0004.070409T0400Z-070409T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 430 PM EDT SUN APR 8 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT INTO SUNDAY MORNING. ANOTHER HARD FREEZE...WITH TEMPERATURES IN THE MID 20S...IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST COUPLE OF DAYS. $$ HYSELL
000 WWUS71 KRNK 090751 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 351 AM EDT MON APR 9 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN MONDAY NIGHT... .SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC REGION TODAY AND TONIGHT BRINGING LIGHT WINDS AND CLEAR TO PARTLY CLOUDY SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-091600- /O.NEW.KRNK.FZ.W.0005.070410T0400Z-070410T1400Z/ /O.CON.KRNK.FZ.W.0004.000000T0000Z-070409T1300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 351 AM EDT MON APR 9 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. SUB-FREEZING TEMPERATURES WERE OCCURRING THIS MORNING OVER THE LOWER ELEVATIONS OF VIRGINIA AND NORTH CAROLINA...AND ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING. TEMPERATURES IN THE MID 20S TO NEAR 30...ARE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST SEVERAL DAYS. $$
000 WWUS71 KRNK 091237 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 837 AM EDT MON APR 9 2007 ...BELOW FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT... .SURFACE HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC REGION TODAY AND TONIGHT BRINGING LIGHT WINDS AND CLEARING SKIES. THIS WILL ALLOW TEMPERATURES TO ONCE AGAIN DROP WELL BELOW FREEZING IN THE FOOTHILLS AND PIEDMONT OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003>006-019-020-VAZ019-022>024-032>035-043>047-058-059-092100- /O.EXP.KRNK.FZ.W.0004.000000T0000Z-070409T1300Z/ /O.CON.KRNK.FZ.W.0005.070410T0400Z-070410T1400Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE... DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 837 AM EDT MON APR 9 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING AS TEMPERATURES CLIMB BACK ABOVE FREEZING ACROSS THE VIRGINIA AND NORTH CAROLINA FOOTHILLS AND PIEDMONT. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT TUESDAY. SUB-FREEZING TEMPERATURES OCCURRED THIS MORNING OVER THE LOWER ELEVATIONS OF VIRGINIA AND NORTH CAROLINA...AND ARE EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING WITH TEMPERATURES IN THE MID 20S TO NEAR 30. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY CROPS AND OTHER SENSITIVE VEGETATION THAT HAS NOT ALREADY BEEN KILLED BY THE RECENT FREEZES THAT THE AREA HAS EXPERIENCED THE PAST SEVERAL DAYS. $$ WERT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:35 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 8, 3:35 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EDT SUN APR 8 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
WINDS HAVE FINALLY LIGHTENED UP MOST LOCATIONS EARLY THIS
MORNING...AND THAT HAS ALLOWED TEMPERATURES TO DROP INTO THE 20S
ACROSS MOST OF THE FOOTHILLS AND PIEDMONT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 900 AM THIS MORNING FOR THOSE AREAS.
SATELLITE WATER VAPOR SHOWS A SPLIT FLOW ACROSS THE U.S. WITH THE
FORECAST AREA IN THE CONFLUENT FLOW BETWEEN THE NORTHERN AND
SOUTHERN STREAMS. THERE IS ENOUGH MOISTURE REMAINING FOR SNOW
SHOWERS TO CONTINUE TO DEVELOP IN THE WESTERLY FLOW INTO THE
MOUNTAINS. THE FLOW BACKS A BIT TODAY AND THE LOW LEVEL MOISTURE
SHIFTS A LITTLE NORTH...SO IT LOOKS LIKE SNOW SHOWER ACTIVITY WILL
BE CONFINED TO THE WESTERN SLOPES AREA OF SOUTHEAST WEST VIRGINIA.
A WEAK SHORT WAVE MOVING IN THE NORTHERN STREAM IS EVIDENT OVER SOUTH
DAKOTA AT THIS TIME...AND THIS FEATURE MOVES RAPIDLY EASTWARD IN
THE CONFLUENT FLOW AND ACROSS WV LATE TONIGHT OR MONDAY MORNING. MODELS
DO NOT SHOW ANY PRECIP WITH THIS FEATURE AND THERE IS VERY LITTLE
MOISTURE FOR IT TO WORK WITH...BUT I HAVE KEPT A CHANCE POP ACROSS
WESTERN GREENBRIER FOR IT. REST OF THE FORECAST AREA WILL BE SOUTH
OF ITS TRACK...AND SHOULD JUST SEE SOME CLOUDS FROM IT. WITH
MOSTLY CLEAR SKIES EXCEPT FOR THE EXTREME NORTH...AND LIGHTER
WINDS TONIGHT...TEMPS WILL FALL BELOW FREEZING AGAIN FOR ALL
AREAS...SO I HAVE UPGRADED THE FREEZE WATCH FOR TONIGHT IN THE
FOOTHILLS AND PIEDMONT TO A WARNING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WITH THE PASSAGE OF THE SHORT WAVE MONDAY...I HAVE KEPT SOME LOW
POPS IN THE FAR NORTH...AND MORE CLOUDINESS...OTHERWISE WE SHOULD
SEE A DECENT WARM UP WITH WARMER AIR FINALLY MOVING IN FROM THE
WEST AND EVEN A DOWNSLOPE WIND EAST OF THE MTNS TO ADD A LITTLE
WARMING. TIMING OF THE NEXT WEATHER MAKING SYSTEM AND EVENTUAL
FRONTAL PASSAGE...STILL LOOKS TO BE LATE WED OR WED NIGHT. WITH A
SPLIT FLOW ACROSS THE U.S. MODELS ARE STRUGGLING WITH THE
PLACEMENT OF SFC LOWS AND PRECIP...SO I HAVE LEFT THE FORECAST
BEYOND TUESDAY AS IS...WITH FAIRLY HIGH POPS LATE TUE NIGHT
THROUGH WED NIGHT.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES WILL BE QUITE LOW EAST OF THE MOUNTAINS THIS
AFTERNOON...AS QUITE DRY AIR IS EXPECTED TO MIX TO THE
SURFACE...BRINGING DEWPOINTS IN THE SINGLE DIGITS. RELATIVE
HUMIDITY LEVELS WILL DROP OFF TO AROUND 20 PERCENT IN THE
FOOTHILLS...WITH SOME TEENS IN THE PIEDMONT...WHILE MOST OF THE
MOUNTAINS WILL DROP TO BETWEEN 25 AND 30 PERCENT. WINDS WILL
PROBABLY BE BELOW RED FLAG CRITERIA...THOUGH STILL 10 TO 15 MPH
AND GUSTY. HOWEVER...THE FUELS SHOULD BE QUITE DRY...SO THE FIRE
WEATHER WATCH WILL BE LEFT AS IS...OTHER THAN PUSHING THE START
TIME TO AROUND NOON...AND THEN THE DAY SHIFT WILL HAVE TIME TO
COORDINATE WITH FIRE MANAGEMENT PERSONNEL IN VA AND NC TO SEE IF
THEY FEEL THE FUELS ARE DRY ENOUGH TO WARRANT A RED FLAG WITH
MARGINAL WINDS.
&&
.CLIMATE...
AS OF 300 AM...LYNCHBURG HAD TIED THEIR RECORD LOW FOR TODAY...AND
IT LOOKED LIKE DANVILLE AND BLUEFIELD WOULD LIKE BREAK THEIR
RECORD LOWS AS WELL. RECORD LOWS AT LYNCHBURG AND DANVILLE FOR
MONDAY WILL ALSO BE IN JEOPARDY.
LOW TEMPERATURE RECORDS FOR SUNDAY APRIL 8
ROANOKE.....25 SET IN 1990
LYNCHBURG...24 SET IN 1970
DANVILLE....26 SET IN 1961
BLUEFIELD...22 SET IN 1972
BLACKSBURG..18 SET IN 1982
LOW TEMPERATURE RECORDS FOR MONDAY APRIL 9
ROANOKE.....22 SET IN 1972
LYNCHBURG...26 SET IN 1972
DANVILLE....26 SET IN 1972
BLUEFIELD...18 SET IN 1972
BLACKSBURG..17 SET IN 1972
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS
EVENING FOR VAZ009>020-022>024-032>035-043>047-058-059.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VAZ019-022>024-
032>035-043>047-058-059.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
VAZ019-022>024-032>035-043>047-058-059.
NC...FIRE WEATHER WATCH FROM 8 AM EDT THIS MORNING THROUGH THIS
EVENING FOR NCZ001>006-018>020.
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NCZ003>006-019-
020.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY FOR
NCZ003>006-019-020.
WV...NONE.
&&
SHORT TERM...JJ
LONG TERM...JJ
FIRE WEATHER...JJ
CLIMATE...JJHazardous weather outlook, Apr 7, 8:35 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 835 PM EDT SAT APR 7 2007 VAZ007-WVZ042>045-090045- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 835 PM EDT SAT APR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ044>047-058-059-090045- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 835 PM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FIRE WEATHER WATCH FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ019-022>024-032>035-043-090045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- 835 PM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FIRE WEATHER WATCH FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009>018-020-090045- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH- 835 PM EDT SAT APR 7 2007 ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HYSELL
Nearby
Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.